# SDR CA040129004

- Difficulty date: January 27, 2004
- Submitted: April 1, 2004
- Operation: General aviation
- Make and model: Bac 146200A
- Aircraft time: 31,975 hours
- Engine: Lyc ALF502R5
- System (JASC): 2600 · Fire Protection System
- Part: Head
- Part number: 3473641
- Condition: Contaminated
- Location: Fire Extinguish
- Component: Fire Extinguish, Kidde
- Component part number: 4739961
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) THIS DUAL OUTLET CARGO BAY EXTINGUISHER WAS RECEIVED FOR OVERHAUL AFTER HAVING BEEN DISCHARGED THROUGH ONE OUTLET. UPON REMOVAL OF THE DISCHARGE HEAD FROM THE FIRED OUTLET, A SIGNIFICANT AMOUNT OF AN UNIDENTIFIED COARSLY CRYSTALLINE CONTAMINANT WAS FOUND INSIDE THE DISCHARGE HEAD. THE MAJORITY OF THE CONTAMINANT WAS PACKED INTO THE UPPER PART OF THE DISCHARGE HEAD, BETWEEN THE INSIDE SURFACES OF THE HEAD AND THE DEBRIS SCREEN. SOME OF THE CONTAMINANT HAD ALSO FALLEN INTO THE INTERIOR OF THE EXTINGUISHER THROUGH THE FIRED OUTLET.THE CONTAMINANT APPEARS TO BE CORROSIVE, BECAUSE SIGNIFICANT CORROSION WAS FOUND ON THE DISCHARGE HEAD RETAINING NUT, AND TO A LESSER DEGREE ON THE INSIDE SURFACES OF THE DISCHARGE
